Thursday, September 28, 2023

Severe Cold And Flu Theraflu

Must read

What Other Drugs Will Affect Theraflu Severe Cold & Cough Nighttime

Multi-symptom severe cold THERAFLU (product review)

Ask a doctor or pharmacist before using Theraflu Severe Cold & Cough Nighttime with any other medicines, especially drugs that can cause drowsiness . Tell your doctor about all your current medicines and any medicine you start or stop using. This includes prescription and over-the-counter medicines, vitamins, and herbal products. Not all possible interactions are listed here.

Who Should Avoid Taking Theraflu

Check with your healthcare provider or pharmacist before taking Theraflu or any OTC cold and flu medication. There are certain people that need to be extra careful when it comes to cold medicines.

Discuss whether Theraflu with your healthcare provider first if you have any of the following conditions:

  • Youre pregnant or nursing

  • You have liver problems

  • You have diabetes

Theraflu is only for adults and children ages 12 years and older. Dont take Theraflu with other OTC medications that have the same or similar ingredients. Some ingredients, like acetaminophen, are harmful when taken in large doses. Check with your healthcare provider if your cold or flu symptoms are severe or dont get better in 7 to 10 days.

Do Combination Products Work Better

Combination products dont work better, but theyre a convenient option. The medications in Theraflu can be taken individually and work the same as combination products. Taking the medications separately or together in a combination product depends on your preference. But there are a few things to consider when deciding how you want to treat your cold or flu symptoms.

Taking each medication separately allows you to better adjust the amount you take. Doses of individual medications often come in a range. This allows you to take a lower or higher dose depending on how severe your symptoms are. Combination products dont allow you to change the amount of individual medications.

An advantage of combination products like Theraflu is that youre able to treat multiple symptoms with one product. But sometimes there are medications included that treat symptoms you don’t have. Taking individual medications can help ensure that you only treat the symptoms you have.

It can be very difficult to keep track of timing several medications throughout the day, especially when you dont feel well. Some medications are given every 4 to 6 hours. Others are given 8 or 12 hours apart. Combination products can make it easier to know when its time for your next dose.

Also Check: Advil Cold And Flu Ingredients

What Other Drugs Will Affect Theraflu Flu& Cough

Avoid using this medicine with other drugs that cause drowsiness or slow your breathing . Ask a doctor or pharmacist before using any other medication, including prescription and over-the-counter medicines, vitamins, and herbal products. Not all possible drug interactions are listed in this medication guide.

What Are Some Side Effects That I Need To Call My Doctor About Right Away

Theraflu ExpressMax Daytime/Nighttime Severe Cold &  Cough ...

WARNING/CAUTION: Even though it may be rare, some people may have very bad and sometimes deadly side effects when taking a drug. Tell your doctor or get medical help right away if you have any of the following signs or symptoms that may be related to a very bad side effect:

  • Signs of an allergic reaction, like rash hives itching red, swollen, blistered, or peeling skin with or without fever wheezing tightness in the chest or throat trouble breathing, swallowing, or talking unusual hoarseness or swelling of the mouth, face, lips, tongue, or throat.
  • Signs of liver problems like dark urine, feeling tired, not hungry, upset stomach or stomach pain, light-colored stools, throwing up, or yellow skin or eyes.
  • Not able to pass urine or change in how much urine is passed.
  • A very bad skin reaction may happen. It can cause very bad health problems that may not go away, and sometimes death. Get medical help right away if you have signs like red, swollen, blistered, or peeling skin red or irritated eyes or sores in your mouth, throat, nose, or eyes.

Recommended Reading: Can You Test For The Flu

How To Use Theraflu Expressmax Severe Cold

See also Warning section.

If you are using the over-the-counter product, read and follow all directions on the product package before taking this medication.

Take this medication by mouth with or without food, usually every 4 to 6 hours as needed, or as directed by your doctor. Drink plenty of fluids when you use this medication unless otherwise directed by your doctor. The fluid will help loosen the mucus in your lungs.

If you are using a liquid form, carefully measure your dose using a medication-measuring device or spoon. Do not use a household spoon because you may not get the correct dose. For some liquid products, you may need to shake the bottle well before each dose. Check the directions on the product package.

The dosage is based on your age, medical condition, and response to treatment. Do not increase your dose or take this medication more often than directed without your doctor’s approval. Improper use of this medication may result in serious harm .

Tell your doctor if your condition persists for more than 5 to 7 days, if it worsens, or if it occurs with rash, persistent headache, or fever lasting more than 3 days. These may be symptoms of a serious medical problem and should be checked by a doctor.

Find A Theraflu Product Thats Right For You

Theraflu products come in a variety of forms, including Theraflu Hot Liquid Powders, ExpressMax Syrups, and ExpressMax Caplets. The Theraflu Liquid Powders are available as day and night or multi-symptom options, and come in great-tasting flavor options such as berry and green tea. Theraflu ExpressMax Syrups offer temporary cold and flu relief in the form of a great-tasting syrup that provides a unique warming sensation while alleviating symptoms of cold and flu without a prescription. Theraflu ExpressMax Caplets are a cold and flu medication available without a prescription, packed into caplets to help bring you powerful relief on the go. Learn more about our range of products and find which one is best for you.

Don’t Miss: Flu And Pneumonia Vaccine Same Day

How To Use Theraflu Max

See also Warning section.

If you are using the over-the-counter product, read and follow all directions on the product package before taking this medication.

Take this medication by mouth with or without food, usually every 4 to 6 hours as needed, or as directed by your doctor. Drink plenty of fluids when you use this medication unless otherwise directed by your doctor. The fluid will help loosen the mucus in your lungs.

If you are using a liquid form, carefully measure your dose using a medication-measuring device or spoon. Do not use a household spoon because you may not get the correct dose. For some liquid products, you may need to shake the bottle well before each dose. Check the directions on the product package.

The dosage is based on your age, medical condition, and response to treatment. Do not increase your dose or take this medication more often than directed without your doctor’s approval. Improper use of this medication may result in serious harm .

Tell your doctor if your condition persists for more than 5 to 7 days, if it worsens, or if it occurs with rash, persistent headache, or fever lasting more than 3 days. These may be symptoms of a serious medical problem and should be checked by a doctor.

The Problem With Too Much Acetaminophen

I review theraflu severe cold and cough

Nevertheless, you may not realize that acetaminophen is an active ingredient in a combination medication unless you read the label carefully. For example, NyQuil, Theraflu, and Percocet all contain acetaminophen. Unfortunately, using multiple products that contain acetaminophen can result in accidental misuse and overuse, as well as potential liver damage.

Acetaminophen is primarily processed in the liver. The liver breaks down most of the acetaminophen in a normal dose and eliminates it in the urine. But a small portion of the drug is converted to a byproduct that is toxic to the liver cells. If you take too much acetaminophen all at once or over a period of several days this toxic breakdown product can build up and cause damage to the liver.

In addition, there is some evidence that people with dehydration from vomiting or diarrhea, persistent fevers, or underlying liver problems may be at slightly increased risk of liver damage when taking normally safe doses of acetaminophen. The resulting symptoms of right-sided abdominal pain, nausea, vomiting, and general malaise may be mistaken for a worsening flu-like illness instead of being recognized as warning signs of liver damage.

Read Also: How To Get Checked For Flu

Theraflu Warming Severe Cold Daytime Side Effects

Get emergency medical help if you have any of these signs of an allergic reaction:hives difficulty breathing swelling of your face, lips, tongue, or throat.

In rare cases, acetaminophen may cause a severe skin reaction that can be fatal. This could occur even if you have taken acetaminophen in the past and had no reaction. Stop taking this medicine and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling. If you have this type of reaction, you should never again take any medicine that contains acetaminophen.

Stop using Theraflu Warming Severe Cold Daytime and call your doctor at once if you have:

  • chest pain, fast, slow, or uneven heart rate

  • severe dizziness, feeling like you might pass out

  • mood changes, confusion, hallucinations, seizure

  • little or no urinating

  • nausea, upper stomach pain, itching, loss of appetite, dark urine, clay-colored stools, jaundice or

  • dangerously high blood pressure .

Common side effects may include:

  • dizziness, weakness, mild headache

  • dry mouth, nose, or throat

  • feeling nervous, restless, irritable, or anxious or

What Is Theraflu Severe Cold & Cough Nighttime

Acetaminophen is a pain reliever and fever reducer. Diphenhydramine is an antihistamine. Phenylephrine is a decongestant.

Theraflu Severe Cold & Cough Nighttime is a combination medicine used to treat cold and flu symptoms such as runny or stuffy nose, sneezing, cough, sore throat, headache, fever, and body aches.

There are many brands and forms of acetaminophen, diphenhydramine, and phenylephrine available. Not all brands are listed on this leaflet.

Theraflu Severe Cold & Cough Nighttime may also be used for purposes not listed in this medication guide.

You May Like: When Do Flu Shots Start 2021

What Should I Avoid While Taking Theraflu Severe Cold & Cough Nighttime

Avoid driving or hazardous activity until you know how this medicine will affect you. Your reactions could be impaired.

Ask a doctor or pharmacist before using any other medicine that may contain acetaminophen or diphenhydramine. This includes medicines for pain, fever, swelling, cold/flu symptoms, or anti-itch medicine used on the skin. Using too much acetaminophen or diphenhydramine can lead to a fatal overdose.

Drinking alcohol may increase your risk of liver damage while taking this medicine.

What Should I Avoid While Taking Theraflu Max

Theraflu Expressmax Liquid Severe Cold And Flu

Ask a doctor or pharmacist before using any other cold, allergy, pain, or sleep medication. Acetaminophen is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Check the label to see if a medicine contains acetaminophen or APAP.

Avoid drinking alcohol. It may increase your risk of liver damage while you are taking acetaminophen.

This medication may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert.

You May Like: Will My Insurance Cover Flu Shot At Cvs

What Is Theraflu Max

Acetaminophen is a pain reliever and fever reducer.

Dextromethorphan is a cough suppressant. It affects the signals in the brain that trigger cough reflex.

Guaifenesin is an expectorant. It helps loosen congestion in your chest and throat, making it easier to cough out through your mouth.

Pseudoephedrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion .

Theraflu Max-D Severe Cold & Flu is a combination medicine used to treat headache, fever, body aches, cough, chest congestion, stuffy nose, and sinus congestion caused by allergies, the common cold, or the flu.

Theraflu Max-D Severe Cold & Flu will not treat a cough that is caused by smoking, asthma, or emphysema.

Theraflu Max-D Severe Cold & Flu may also be used for purposes not listed in this medication guide.

What Happens If I Miss A Dose

Since Theraflu Max-D Severe Cold & Flu is taken when needed, you may not be on a dosing schedule. If you are taking the medication regularly, take the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not take extra medicine to make up the missed dose.

Recommended Reading: Does Caresource Cover Flu Shots

What This Means For Your Cold And Flu Season

Acetaminophen is a safe and very effective drug. The vast majority of all patients who take this medication to treat common symptoms of pain and fever will find relief with appropriate use. However, even when in the fog of cold or flu symptoms, be careful to read the label of any cough, cold, or pain medication for the amount of acetaminophen in the drug so that you dont inadvertently take too much. If unsure, ask a pharmacist for assistance in how to safely use combination medications that include acetaminophen.

Finally, keep in mind that in most cases, viral illnesses such as the common cold and flu generally get better on their own with rest, fluids, and time.

What Are Some Other Side Effects Of This Drug

TheraFlu Severe Cold and Cough – Taste Test & Review

All drugs may cause side effects. However, many people have no side effects or only have minor side effects. Call your doctor or get medical help if any of these side effects or any other side effects bother you or do not go away:

  • Feeling nervous and excitable.
  • Not able to sleep.

These are not all of the side effects that may occur. If you have questions about side effects, call your doctor. Call your doctor for medical advice about side effects.

You may report side effects to the FDA at 1-800-332-1088. You may also report side effects at https://www.fda.gov/medwatch.

Don’t Miss: Cvs Hanover Nh Flu Shot

How Should I Take Theraflu Severe Cold & Cough Nighttime

Use exactly as directed on the label, or as prescribed by your doctor. Cold or cough medicine is only for short-term use until your symptoms clear up.

Do not take more of this medicine than is recommended. An overdose of acetaminophen can damage your liver or cause death. Taking too much diphenhydramine can lead to serious heart problems, seizures, coma, or death.

Some brands of Theraflu Severe Cold & Cough Nighttime are not approved for use in anyone younger than 12 years old.

Always follow directions on the medicine label about giving this medicine to a child. Do not use the medicine only to make a child sleepy. Death can occur from the misuse of antihistamines in very young children.

Measure liquid medicine carefully. Use the dosing syringe provided, or use a medicine dose-measuring device .

Dissolve one packet of the powder in at least 4 ounces of water. Stir this mixture and drink all of it right away.

Call your doctor if you still have a sore throat after 2 days, or if you also have a fever, headache, nausea, vomiting, or rash.

Stop taking this medicine and talk with your doctor if you still have a fever after 3 days, or you still have pain, stuffy nose, or a cough after 7 days . Also call your doctor if your symptoms get worse, or if you have any redness or swelling.

If you need surgery or medical tests, tell the surgeon or doctor ahead of time if you have taken this medicine within the past few days.

Store at room temperature away from moisture and heat.

Stop Use And Ask A Doctor If

  • nervousness, dizziness, or sleeplessness occurs
  • fever gets worse or lasts more than 3 days
  • redness or swelling is present
  • new symptoms occur
  • pain, cough or nasal congestion gets worse or lasts more than 7 days
  • cough comes back or occurs with rash or headache that lasts. These could be signs of a serious condition.

If pregnant or breast-feeding, ask a health professional before use.

Keep out of reach of children. In case of overdose, get medical help or contact a Poison Control Center right away. Prompt medical attention is critical for adults as well as for children even if you do not notice any signs or symptoms.

You May Like: What Are The Symptoms Of The New Flu

What Should I Avoid While Taking Theraflu Warming Severe Cold Daytime

Ask a doctor or pharmacist before using any other cold, allergy, pain, or sleep medication. Acetaminophen is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Check the label to see if a medicine contains acetaminophen or APAP.

This medication may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert.

Avoid drinking alcohol. It may increase your risk of liver damage while you are taking acetaminophen.

Cold And Flu Warning: The Dangers Of Too Much Acetaminophen

Theraflu Multi

Cold and flu season is here.

Peruse the aisles of a local pharmacy or grocery store and you will find more than 30 over-the-counter medications available to treat the symptoms of fever, headache, sore throat, and achy muscles. Many of these multi-symptom products contain acetaminophen, the active ingredient in Tylenol. This means cold and flu sufferers who are using multiple combination cough and cold remedies may inadvertently be taking more acetaminophen than they intend and putting themselves at risk for a serious complication: acetaminophen-induced liver toxicity.

Acetaminophen is the most commonly available pain-relieving and fever-reducing medication. It is an ingredient in more than 600 over-the-counter and prescription medications, and it has a remarkable safety profile: the dose at which potential toxicity occurs is dramatically higher than the amount that most adults need to effectively treat their symptoms . Moreover, acetaminophen does not cause the unwanted effects that are associated with non-steroidal anti-inflammatory drugs or prescription opioids. As a result, acetaminophen is known as a very safe and effective over-the-counter medication for the treatment of pain and fever, and is taken by millions of people.

Read Also: What Is In The Flu Shot

More articles

Popular Articles